MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 8MM HEIGHT CONVEX-STERILE; INTERVERTEBRAL FUSION DEVICE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ZERO-P VA IMPLANT 8MM HEIGHT CONVEX-STERILE; INTERVERTEBRAL FUSION DEVICE
Model Number 04.647.138S
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: part: 04.647.1038s; lot: l969600; manufacturing site: (b)(4); release to warehouse date: july 16, 2018; expiry date: july 01, 2028.60010139, round 20.0mm peek optima with lot number l856159 was identified as used raw material.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the zero-p va implant 8mm height convex-sterile was received at us customer quality (cq) with the peek portion of the device separated from the titanium plate.The peek showed some fragments have broken off from the device.This is consistent with the reported complaint condition, thus confirming the complaint.Functional test: the peek portion of the device was able to click into place onto the titanium plate.It is difficult to separate the two pieces of the device once they have been clicked into position therefore the complaint could not be replicated.However, during surgery, when the screws are being placed into the device, it is highly likely that the forces involved could have caused the separation of the titanium plate from the peek.Dimensional inspection: dimensional analysis was completed.The inner length of the titanium plate where the peek clicks in measured within specification, based on drawing.The outer length of the peek where it clicks onto the titanium plate measured within specification, based on drawing.Document/specification review: the following drawings were reviewed: plate_complete, plate size 5 ¿ 12, spacer convex size 5 ¿ 12 peek.60010139 round 20.0mm peek optima with lot number l856159 was identified as used raw material.Conclusion: the complaint condition is confirmed as the zero-p va implant 8mm height convex-sterile was received with the peek portion of the device separated and chipped with fragments missing from the device.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon was performing a c3-c7 anterior cervical discectomy and fusion (acdf) at levels c3-4, c4-5, and c5-6.When the surgeon implanted a zero-p va implant at c6-7, it was noticed that something appeared wrong with the cage.The surgeon put in a 3.7 cervical spine screw 16mm and a 3.7 cervical spine screw 18mm to lock it in place per the recommended technique, but was still not satisfied.The surgeon commented that the cage had separated from the plate.He removed the cage, plate and two (2) screws and requested different implants.A new implant was opened and the procedure was concluded as planned.There was a surgical delay of five (5) minutes.No patient consequence was reported.This report is for a zero-p va implant.This is report 3 of 3 for (b)(4).

Brand Name
ZERO-P VA IMPLANT 8MM HEIGHT CONVEX-STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8449014
Report Number2939274-2019-57111
Device Sequence Number16908468
Product Code OVE
UDI-Device Identifier10705034750828
UDI-Public(01)10705034750828
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.138S
Device Catalogue Number04.647.138S
Device Lot NumberL969600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2019
Initial Report FDA Received Date03/25/2019
Patient Sequence Number1
Patient Age50 YR